Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 152, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 7, 1996, 3:45 PM CDT for Richland County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 1996, 3:45 PM CDT (20:45 UTC)
- Expired
- Sep 7, 1996, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Richland County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:05 PM CDT | Thunderstorm Wind | Calhoun, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 072046 SVRSPI ILC159-072130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 345 PM CDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...RICHLAND COUNTY AT 345 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 33 MILES SOUTHEAST OF EFFINGHAM...NEAR NOBLE. THIS THUNDERSTORM IS MOVING TO EAST AT 25 MPH. TOWNS IN THE PATH OF THIS STORM INCLUDE OLNEY AND CLAREMONT. DAMAGING HAIL IS POSSIBLE WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:49 AM CDT, 13 hours 56 minutes earlier.
Area forecast discussion, Sep 7, 1:49 AM CDT, 13 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 150 AM CDT SAT SEP 7 1996 A COUPLE OF ISOLD TSTMS HV POPPED UP IN SERN CWA...MOST LIKELY ASSW WK LO LVL MSTR CONVERGENCE AS DEPICTED ON THE 03Z RUC RUN. RUC SHOWS MSTR CONVERGENCE TO WKN BY 09Z...SO WUD GUESS TSTMS SHUD BE SHORT LIVED. AS FOR TDY...DON'T SEE MUCH CHG FM YESTERDAY. CAN STILL SEE CHC FOR ISOLD AFTN CONVECTION IN SERN CWA WITH THE POCKET OF COOLER H5 AIR IN PLACE. THE H5 COOL POCKET DOES SHRINK THRU 24 HRS PER ETA...SO WUD XPCT CONVECTION TO BE LESS WIDESPREAD THAN WAS THE CASE YESTERDAY. TEMPS IN CURR ZFP LOOK RSNBL. PIA 84/63 00 SPI 86/64 00 DEC 86/64 00 CMI 85/64 00 SEIL 85/66 33 H>EDGES
In the hours before
Special weather statement, Sep 7, 11:19 AM CDT, 4 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT SAT SEP 7 1996 NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL ILLINOIS THIS AFTERNOON OR TONIGHT. MILLER
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.